MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAGNUM NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAGNUM NEEDLE; BIOPSY INSTRUMENT
Model Number MN1810
Medical Device Problem Codes Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 08/2024).
 
Event or Problem Description
It was reported that during an x-ray guided lung biopsy procedure through normal density tissue, the needle of the device was allegedly found bent.No coaxial was used and the procedure was completed using another device.Reportedly, patient experienced pneumothorax.Current status of patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the alleged bent needle could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 08/2024), g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a x-ray guided lung biopsy through normal density tissue, the needle of the device was allegedly bent.No coaxial was used and the procedure was completed using another device.Reportedly, patient experienced pneumothorax.The current status of patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause for the alleged adverse event without identified device or use problem could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a x-ray guided lung biopsy through normal density tissue, the patient experienced pneumothorax.No coaxial was used and the procedure was completed using another device.The current status of patient is unknown.

Brand Name
MAGNUM NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15568629
Report Number2020394-2022-00781
Device Sequence Number14861782
Product Code FCG
UDI-Device Identifier00801741084324
UDI-Public(01)00801741084324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K934370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMN1810
Device Catalogue NumberMN1810
Device Lot NumberREFW4464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2022
Supplement Date Received by Manufacturer11/16/2022
02/20/2023
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date11/30/2022
02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age55 YR
Patient SexMale